Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Solutions of the Diophantine equation $ A\sp{4}+B\sp{4}=C\sp{4}+D\sp{4}$


Author: Aurel J. Zajta
Journal: Math. Comp. 41 (1983), 635-659
MSC: Primary 11D25
DOI: https://doi.org/10.1090/S0025-5718-1983-0717709-0
MathSciNet review: 717709
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A survey is presented of the more important solution methods of the equation of the title. When space permits, a brief description of the methods and numerical examples are also given. The paper concludes with an incomplete list of 218 primitive nontrivial solutions in rational integers not exceeding $ {10^6}$.


References [Enhancements On Off] (What's this?)

  • [1] L. Euler, Novi Comm. Acad. Petrop., v. 17, p. 64.
  • [2] L. Euler, Nova Acta Acad. Petrop., v. 13, ad annos 1795-6, 1802 (1778), p. 45.
  • [3] L. Euler, Mém. Acad. Sc. St. Petersb., v. 11, 1830, p. 49.
  • [4] L. E. Dickson, History of the Theory of Numbers, Vol. 2, Reprinted by Chelsea, New York. 1971.
  • [5] L. E. Dickson, Introduction to the Theory of Numbers, Chicago Univ. Press, Chicago. Ill., 1929.
  • [6] E. T. Whittaker & G. N. Watson, A Course of Modern Analysis, Example 4, p. 469, Cambridge Univ. Press, Cambridge, 1927. MR 1424469 (97k:01072)
  • [7] A. Cauchy, Exercises de Mathématiques, Paris, 1826, pp. 233-260; Oeuvres de Cauchy (2), v. 6, 1887, p. 302. Cited in [4, p. 646].
  • [8] L. J. Mordell, Diophantine Equations, Academic Press, London, 1969. MR 0249355 (40:2600)
  • [9] T. Hayashi, Tôhoku Math. J., v. 1, pp. 143-145.
  • [10] E. Fauquembergue, L'intermédiaire des math., v. 21, p. 17.
  • [11] A. Desboves, Assoc. franç., v. 9, 1880, pp. 239-242.
  • [12] A. Gérardin, L'intermédiaire des math., v. 24, p. 51.
  • [13] P.S. Dyer, "A solution of $ {A^4} + {B^4} = {C^4} + {D^4}$," J. London Math. Soc., v. 18, 1943, pp. 2-4. MR 0009027 (5:89e)
  • [14] J. Leech, "Some solutions of Diophantine equations," Proc. Cambridge Philos. Soc., v. 53, 1957, pp. 778-780. MR 0090602 (19:837f)
  • [15] C. S. Ogilvy, Tomorrow's Math., Oxford, 1962, p. 94.
  • [16] L. J. Lander & T. R. Parkin, "Equal sums of biquadrates," Math. Comp., v. 20, 1966, pp. 450-451.
  • [17] L. J. Lander, T. R. Parkin & J. L. Selfridge, "A survey of equal sums of like powers," Math. Comp., v. 21, 1967, pp. 446-459. MR 0222008 (36:5060)
  • [18] L. J. Lander, "Geometric aspects of Diophantine equations involving equal sums of like powers," Amer. Math. Monthly, v. 75, 1968, pp. 1061-1073. MR 0237428 (38:5710)
  • [19] S. Brudno, "Some new results on equal sums of like powers," Math. Comp., v. 23, 1969, pp. 877-880. MR 0256991 (41:1646)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D25

Retrieve articles in all journals with MSC: 11D25


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0717709-0
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society